Florida, 2013Damaging Winds in Florida, February 26, 2013
February 26, 2013 · NWS JAX · 7 events in 5 counties and zones
A strong pre-frontal squall line moved across the area during the morning hours which produced scattered wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pre-frontal squall line moved across the area during the morning hours which produced scattered wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 26, 4:58 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 26, 4:58 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 AM EST TUE FEB 26 2013
...SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS OUR
AREA TODAY...
...WINDY CONDITIONS AFTER SUNRISE AHEAD OF THE SQUALL LINE...
.CURRENTLY...
MORNING SURFACE ANALYSIS DEPICTS A STRONG OCCLUDED SURFACE LOW
PRESSURE CENTER (993 MILLIBARS) OVER THE OZARKS...WITH A TRIPLE
POINT LOW DEVELOPING OVER SOUTHEAST ALABAMA. A STRENGTHENING COLD
FRONT EXTENDS SOUTH OF THIS DEVELOPING SECONDARY LOW INTO THE
CENTRAL GULF OF MEXICO. THE WARM FRONT RESPONSIBLE FOR STRONG AND
SEVERE THUNDERSTORMS IN OUR AREA YESTERDAY IS PUSHING NORTHWARD
INTO SOUTHEAST GEORGIA. NORTH OF THE WARM FRONT...TEMPERATURES
NEAR THE ALTAMAHA RIVER REMAIN IN THE 50S. A SQUALL LINE OF STRONG
TO SEVERE THUNDERSTORMS IS DEVELOPING AHEAD OF THE COLD
FRONT...AND CURRENTLY EXTENDS FROM WESTERN SECTIONS OF THE FLORIDA
BIG BEND SOUTHWARD INTO THE EASTERN GULF OF MEXICO. A LARGE RAIN
SHIELD PRECEDES THE SQUALL LINE AND IS POISED TO MOVE OVER
SATURATED GROUNDS IN INTERIOR SOUTHEAST GEORGIA DURING THE PREDAWN
HOURS. NORTHEAST FLORIDA NOW RESIDES IN THE WARM SECTOR...WITH
DEWPOINTS CLIMBING INTO THE MID AND UPPER 60S. ALOFT...AN INTENSE
CUTOFF CYCLONE IS SPINNING NORTHEASTWARD FROM THE OZARKS TOWARDS
THE TENNESSEE RIVER VALLEY. THIS LARGE SYSTEM HAS PUSHED RIDGING
EAST OF THE BAHAMAS...AND OUR REGION NOW RESIDES WITHIN
STRENGTHENING CYCLONIC FLOW...WHICH IS STRONGLY VEERED IN THE
LOWEST 3000 FEET PER LATEST JACKSONVILLE AND MOODY AFB DOPPLER
RADAR DATA. TORNADO WATCHES OVER THE FLORIDA BIG BEND WILL LIKELY
BE EXTENDED TO COVER MOST OF NORTHEAST FLORIDA AND PORTIONS OF
SOUTHEAST GEORGIA EARLY THIS MORNING.
.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
A STRONG LOW-LEVEL JET WILL TRAVERSE OUR REGION AHEAD OF THE
SQUALL LINE THIS MORNING THROUGH THE EARLY AFTERNOON HOURS. SOUTH
TO SOUTHWEST WINDS WILL RAPIDLY INCREASE AFTER SUNRISE...WITH
SUSTAINED WINDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED
REGION-WIDE. WE HAVE PLACED OUR REGION IN A LAKE WIND ADVISORY
THROUGH SUNSET. A STRONGLY VEERED WIND PROFILE AND IMPRESSIVE
SPEED SHEAR...WITH WINDS OF 40 KTS AT 950 MILLIBARS (1500
FEET)...WILL SUPPORT DAMAGING WIND GUSTS. MODEL SOUNDINGS DEPICT
HELICITY VALUES IN EXCESS OF 300 UNITS TODAY...AND THUS ISOLATED
TORNADOES ARE POSSIBLE WITHIN STRONGER CELLS ALONG THE SQUALL LINE
AND ALSO IN CONVECTION DEVELOPING AHEAD OF THE LINE THIS MORNING.
THE STORM PREDICTION CENTER HAS PLACED OUR ENTIRE AREA WITHIN A
SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TODAY. HIGH
RESOLUTION MODEL GUIDANCE PLACES THE SQUALL LINE OVER THE SUWANNEE
VALLEY TOWARDS THE MID MORNING HOURS...WITH ACTIVITY PROGRESSING
TOWARDS COASTAL LOCATIONS DURING THE EARLY AFTERNOON HOURS. HEAVY
RAINFALL AMOUNTS OF 1 TO 2 INCHES PRECEDING AND ALONG THE SQUALL
LINE ARE EXPECTED OVER SOUTHEAST GA AND NORTHERN SECTIONS OF
NORTHEAST FL...AND THUS THE FLOOD WATCH WILL CONTINUE THROUGH
NOON. SINCE THE WARM SECTOR WILL SURGE INTO SOUTHEAST GA AHEAD OF
THE FRONT THIS MORNING...WE EXPECT HIGHS TO SURGE INTO THE MID AND
UPPER 70S REGION-WIDE TODAY. DRIER WEATHER WILL QUICKLY FILTER
INTO INTERIOR SECTIONS OF SOUTHEAST GA AND THE SUWANNEE VALLEY
THIS AFTERNOON...AS WINDS BECOME WESTERLY BEHIND THE COLD FRONT.
THE INTENSE CYCLONE WILL PROGRESS FROM THE TENNESSEE VALLEY INTO
THE OHIO VALLEY TONIGHT...LEAVING OUR AREA IN FAST ZONAL WESTERLY
FLOW ALOFT. WEAK HIGH PRESSURE WILL BRIEFLY BUILD INTO OUR
REGION...AND MINIMAL COLD AIR ADVECTION ON THE HEELS OF MODERATE
WESTERLY FLOW WILL ALLOW HIGHS ON WED TO CLIMB TO NEAR OR
SLIGHTLY ABOVE CLIMO (UPPER 60S IN SOUTHEAST GA AND 70-75 FOR
NORTHEAST FL) BENEATH THINNING MID AND HIGH ALTITUDE CLOUD COVER.
NEAR CLIMO LOWS ARE EXPECTED WED NIGHT...WITH READINGS DROPPING
INTO THE 40S INLAND AND NEAR 50 AT THE COAST AND ACROSS NORTH
CENTRAL FL.
.LONG TERM (THURSDAY THROUGH MONDAY)...
BREEZY...COOL AND DRY CONDS ARE ON TAP FOR THURSDAY WITH ZONAL
FLOW ALOFT. SUSTAINED WEST WINDS OF 15-20 MPH WILL GUST UP TO
30-35 MPH MAKING A LAKE WIND ADV LIKELY. UNDER MOSTLY SUNNY SKIES
MAX TEMPS WILL BE IN THE 60S. INCREASING CLOUDINESS RETURNS FRI-
SAT AS DEEP TROUGHING DIGS INTO THE SERN U.S. USHERING IN A MUCH
COLDER AIR MASS. WITH THICKNESSES TAKING A NOSE-DIVE...TEMPS WILL
BE NEAR 10 DEG BELOW CLIMO FRI/FRI NIGHT AND ONLY REACH THE MID
50S AREA-WIDE ON SAT/SUN UNDER MOSTLY CLOUDY SKIES. ABUNDANT MID
LEVEL MOISTURE RAISES THE POSSIBILITY OF PRECIP...BUT WILL GO WITH
MAINLY SILENT POPS SAT INTO SUN MORNING SINCE MODEL SOUNDINGS
CONTINUE TO SUGGEST DRY CONDITIONS IN THE LOW LEVELS PRECLUDING
ANY MEASURABLE PRECIP. THICKNESSES BOTTOM OUT SUNDAY MORNING WITH
A FREEZE POSSIBLE ACROSS THE INTERIOR. CAVEAT WILL BE CLOUD COVER
ESPECIALLY OVER SE GA AND A TIGHT PRESSURE GRADIENT WHICH WILL
KEEP WINDS NEAR 10 MPH OVERNIGHT. WIND CHILL READINGS EARLY SUN
MORNING ARE EXPECTED TO BE IN LOWER 20S AND A WIND CHILL ADV IS
POSSIBLE FOR NE FL. A MORE WIDESPREAD FREEZE APPEARS POSSIBLE ON
SUN NIGHT AS WINDS SUBSIDE AND SKIES CLEAR WITH SURFACE RIDGING
APPROACHING FROM THE WEST. MONDAY WILL BE MOSTLY SUNNY WITH HIGHS
IN THE 60S AND LIGHT WINDS RESULTING FROM HIGH PRESSURE.
&&
.AVIATION...
HAVE CONTINUED LLWS OVERNIGHT SINCE VAD WIND PROFILES INDICATED
SPEEDS OF 36 KT AT 2 KFT AND SFC WINDS ARE 5 KT OR LESS. HAVE VCTS
BEGINNING 13Z AND SQUALL LINE IS EXPECTED TO REACH TERMINALS
BTWN 15Z AND 18Z. VFR CONDS EXPECTED AFTER FRONTAL PASSAGE WITH
WEST WINDS 15G30KT.
&&
.MARINE...
HAVE EXPANDED THE SMALL CRAFT ADVISORY TO NEAR SHORE WATERS INTO
THE EVENING HOURS. WINDS ARE EXPECTED TO INCREASE TO 20-25 KT
ACROSS ALL LEGS THIS MORNING. SCA OR SCEC CONDS WILL PERSIST
THROUGH THE END OF THE WEEK. SE TO SOUTH WINDS ARE INCREASING AT
THE BUOYS EARLY THIS MORNING AND SEAS ARE RUNNING 6-9 FT.
RIP CURRENTS: MODERATE RISK.
&&
.FIRE WEATHER...
A COOLER AND MUCH DRIER AIR MASS WILL FILTER INTO OUR REGION
TONIGHT AND WEDNESDAY. RELATIVE HUMIDITY VALUES WILL APPROACH
CRITICAL THRESHOLDS ON WED AFTERNOON IN NORTHEAST FL. ERC AND
DISPERSION VALUES WILL NOT APPROACH CRITICAL VALUES ON
WED...AND FIRE WEATHER HEADLINES ARE NOT ANTICIPATED. A
REINFORCING PUSH OF COOL AND DRY AIR WILL APPROACH OUR AREA ON
THURS. BREEZY WESTERLY WINDS MAY COMBINE WITH LOW HUMIDITY AND
HIGH DISPERSION VALUES TO BRING POTENTIAL RED FLAG CONDITIONS TO
NORTHEAST FL ON THURS AFTERNOON.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS POSTED THROUGH NOON FOR ALL OF SOUTHEAST GA
AND NORTHERN PORTIONS OF NORTHEAST FL...WHERE ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. RIVER FLOOD WARNINGS
CONTINUE FOR THE ALTAMAHA RIVER AT BAXLEY...EVERETT CITY...AND
CHARLOTTE...AND ALONG PORTIONS OF THE ALAPAHA RIVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 43 69 39 / 90 0 0 0
SSI 73 50 66 46 / 90 10 0 0
JAX 78 49 70 43 / 90 10 0 0
SGJ 78 51 70 47 / 80 20 0 0
GNV 79 46 73 42 / 90 10 0 0
OCF 79 49 74 45 / 90 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL NOON EST TODAY FOR BAKER-COLUMBIA-DUVAL-
HAMILTON-NASSAU-SUWANNEE.
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...FLOOD WATCH UNTIL NOON EST TODAY FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-
INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
NELSON/TRABERTHazardous weather outlook, Feb 26, 5:14 AM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 AM EST TUE FEB 26 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-271015-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
514 AM EST TUE FEB 26 2013
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
...FLOOD WATCH IN EFFECT FOR PORTIONS OF REGION THROUGH NOON
TODAY...
...LAKE WIND ADVISORY FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FOR ALL OF THE COASTAL WATERS
THROUGH 10 PM TONIGHT...
...RIVER FLOODING ONGOING OR EXPECTED ALONG SEVERAL RIVERS IN
SOUTHEAST GEORGIA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A STRONG COLD FRONT WILL MOVE ACROSS OUR REGION TODAY. AHEAD OF
THIS COLD FRONT...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO
25 MPH WITH HIGHER GUSTS THIS MORNING. A SQUALL LINE OF STRONG TO
SEVERE THUNDERSTORMS WILL MOVE EASTWARD INTO INTERIOR PORTIONS OF
SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA
DURING THE MID MORNING HOURS...AND THEN WILL PROGRESS TOWARDS
COASTAL LOCATIONS DURING THE EARLY AFTERNOON HOURS. THE STORM
PREDICTION CENTER HAS PLACED ALL OF SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA IN A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT TODAY. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS
AND HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING.
SEVERE THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE SQUALL LINE
THIS MORNING THROUGH THE MID AFTERNOON HOURS WILL ALSO HAVE THE
CAPABILITY OF PRODUCING ISOLATED TORNADOES.
A FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY FOR ALL OF
SOUTHEAST GEORGIA...AND THE NORTHERN PORTIONS OF NORTHEAST
FLORIDA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH
LOCALLY HIGHER TOTALS...ARE POSSIBLE TODAY.
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR THE NEARSHORE
COASTAL WATERS THROUGH 10 PM TONIGHT...AND THE OUTER COASTAL
WATERS THROUGH 4 AM WEDNESDAY.
FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT
BAXLEY...CHARLOTTE AND EVERETT CITY. A FLOOD WARNING ALSO
CONTINUES ALONG PORTIONS OF THE ALAPAHA RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
RIVER FLOOD WARNINGS WILL CONTINUE ALONG SEVERAL SOUTHEAST GEORGIA
RIVERS.
AN UNSEASONABLY COLD AIR MASS IS EXPECTED TO SETTLE ACROSS THE
REGION THIS WEEKEND...WITH FREEZING CONDITIONS POSSIBLE OVER
INLAND AREAS ON SUNDAY AND MONDAY MORNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVELY MONITOR AND REPORT FLOODING IN THEIR AREA
AND SEVERE WEATHER TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
NELSON
In the hours before
Special weather statement, Feb 26, 4:20 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 AM EST TUE FEB 26 2013
FLZ020-022-GAZ150-152-162>164-261000-
BRANTLEY-CHARLTON-CLINCH-COLUMBIA-ECHOLS-HAMILTON-WARE-
420 AM EST TUE FEB 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WARE...
SOUTHWESTERN BRANTLEY...EASTERN CLINCH...SOUTHEASTERN ECHOLS...
NORTHEASTERN COLUMBIA...EXTREME NORTHEASTERN HAMILTON AND
NORTHWESTERN CHARLTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 500 AM EST...
AT 420 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF FARGO...MOVING
NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NEEDMORE...FARGO...STEVEN FOSTER STATE PARK...RACE POND AND
NEEDHAM THROUGH 500 AM EST. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3121 8261 3110 8201 3053 8253 3056 8272
TIME...MOT...LOC 0920Z 212DEG 44KT 3061 8255
NELSON
Special weather statement, Feb 26, 6:46 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
646 AM EST TUE FEB 26 2013
FLZ020>022-030-GAZ162-163-261230-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-UNION-
646 AM EST TUE FEB 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH...
ECHOLS...COLUMBIA...HAMILTON...SUWANNEE AND NORTHWESTERN UNION
COUNTIES FOR STRONG WINDS VALID UNTIL 730 AM EST...
AT 646 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF STATENVILLE TO 6 MILES WEST OF OBRIEN...MOVING EAST AT 50 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST LAKE...
SUWANNEE RIVER STATE PARK...NEWBURN...LURAVILLE...JENNINGS...DOWLING
PARK...BLUE SPRINGS...OBRIEN...MCALPIN AND LIVE OAK THROUGH 730 AM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3063 8314 3079 8314 3086 8309 3088 8298
3117 8298 3117 8266 3102 8259 3096 8249
3058 8245 3014 8246 3014 8241 3007 8240
2998 8297 3008 8308 3011 8323 3026 8326
3041 8318 3042 8323 3047 8325 3063 8328
TIME...MOT...LOC 1146Z 251DEG 43KT 3078 8310 3003 8300
SHULERSpecial weather statement, Feb 26, 6:56 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 AM EST TUE FEB 26 2013
FLZ032-033-037-261245-
CLAY-PUTNAM-ST. JOHNS-
656 AM EST TUE FEB 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLAY...NORTHWESTERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG
WINDS VALID UNTIL 745 AM EST...
AT 656 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF JOHNSON...MOVING
NORTHEAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JOHNSON...MANNVILLE...INTERLACHEN...HOLLISTER...PUTNAM HALL...
FLORAHOME...CARRAWAY...BOSTWICK...PICOLATA AND GREEN COVE SPRINGS
THROUGH 745 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST TUESDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2952 8184 2950 8198 2955 8206 2967 8206
3013 8165 3013 8160 3012 8154 3010 8154
3010 8149 3004 8134
TIME...MOT...LOC 1156Z 219DEG 53KT 2961 8197
SHULERLocal storm report, Feb 26, 7:00 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 AM EST TUE FEB 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HEAVY RAIN BAXLEY 31.76N 82.35W
02/26/2013 U0.00 INCH APPLING GA EMERGENCY MNGR
SIX ROADS ARE CLOSED IN APPLING COUNTY DUE TO HEAVY RAIN.
SCHOOLS ARE CLOSED TODAY.
&&
MTRABERTSpecial weather statement, Feb 26, 7:00 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 AM EST TUE FEB 26 2013
GAZ132>136-149>151-261245-
APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-PIERCE-WARE-WAYNE-
700 AM EST TUE FEB 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...NORTHWESTERN WARE...NORTHERN PIERCE...JEFF DAVIS...APPLING...
ATKINSON...BACON AND COFFEE COUNTIES FOR STRONG WINDS VALID UNTIL 745
AM EST...
AT 700 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WILLACOOCHEE...MOVING NORTHEAST AT
65 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...PEARSON...DOUGLAS...AMBROSE...BROXTON...WEST GREEN...
PRIDGEN...NICHOLLS...SNIPESVILLE AND DENTON THROUGH 745 AM EST. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST TUESDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3190 8211 3187 8210 3180 8199 3139 8211
3115 8265 3118 8267 3119 8305 3127 8304
3140 8314 3147 8316 3155 8307 3161 8306
3167 8300 3174 8300 3179 8292 3179 8287
3193 8268 3197 8254 3195 8250 3198 8249
TIME...MOT...LOC 1200Z 222DEG 57KT 3139 8303
SHULERSpecial weather statement, Feb 26, 7:26 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
726 AM EST TUE FEB 26 2013
FLZ020>022-030-035-036-261315-
ALACHUA-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION-
726 AM EST TUE FEB 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ALACHUA...
COLUMBIA...GILCHRIST...HAMILTON...SUWANNEE AND WESTERN UNION COUNTIES
FOR STRONG WINDS VALID UNTIL 815 AM EST...
AT 726 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF
BRANFORD TO 37 MILES SOUTH OF TRENTON...MOVING EAST AT 40 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OBRIEN...
MCALPIN...BRANFORD...BELL...TRENTON...ICHETUCKNEE SPRINGS STATE
PARK...HILDRETH...FORT WHITE...COLUMBIA AND LAKE CITY THROUGH 815 AM
EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST TUESDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3056 8313 3057 8248 3014 8246 3014 8240
2996 8234 2993 8242 2989 8240 2985 8230
2942 8216 2943 8221 2946 8221 2946 8219
2949 8222 2948 8255 2953 8257 2958 8278
2959 8297 2976 8296 2988 8288 3008 8309
TIME...MOT...LOC 1226Z 259DEG 33KT 2996 8293 2912 8301
SHULERThunderstorm Wind, Suwannee
- When
- February 26, 7:46 AM EST
- Where
- Suwannee County, 4.98 mi SE of Branford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.920, -82.870
Trees were blown down near South Highway 129 and Highway 252. The time of damage was based on radar.
Thunderstorm Wind, Columbia
- When
- February 26, 8:00 AM EST
- Where
- Columbia County, 4.15 mi WSW of Ellisville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.970, -82.660
A roof was blown off and many trees were blown down along Sunview Street. The time of damage was based on radar imagery.
Thunderstorm Wind, Columbia
- When
- February 26, 8:00 AM EST
- Where
- Columbia County, 3.01 mi SSE of Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.030, -82.680
A tree was blown down an fell through a home near Dewy Street. The time of damage was based on radar imagery.
Thunderstorm Wind, Alachua
- When
- February 26, 8:40 AM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.670, -82.340
Dispatch reported numerous trees were blown down on roadways, and one landed on a vehicle. The time of damage was based on radar imagery.
Thunderstorm Wind, Alachua
- When
- February 26, 8:45 AM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.670, -82.340
Trees were blown down across northwest Gainesville. The time of damage was based on radar imagery.
Thunderstorm Wind, Clay
- When
- February 26, 9:30 AM EST
- Where
- Clay County, 0.91 mi NE of Hibernia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.080, -81.690
Large 10 inch diameter tree limbs were snapped and blown down along Fleming Drive.
Thunderstorm Wind, Putnam
- When
- February 26, 10:05 AM EST
- Where
- Putnam County, 1.2 mi E of Palatka Kay Arkin Ar
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 29.650, -81.660
A tree was blown down near President and Washington Oaks Streets. The time of the damage was based on radar data. There was a significant mesocyclone noted with this storm. The cost of damage was estimated to include the report in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, February 26, 20131 death · $50,000 · 1 event
- Rip Current in Guam, February 26, 20131 death · 1 event
- Heavy Snow in Iowa, February 26 to 27, 2013$130,000 · 26 events
- High Wind in Tennessee, February 26, 2013$92,000 · 62 kt wind · 15 events
- Tornado and Damaging Winds in Florida, February 26, 2013$95,000 · EF0 · 6 events
- Damaging Wind in South Carolina, February 26, 2013$52,000 · 52 kt wind · 1 event
- Tornado in North Carolina, February 26, 2013$45,000 · EF0 · 1 event
- High Wind in Virginia, February 26, 2013$25,000 · 55 kt wind · 2 events
- High Wind and Strong Wind in New Jersey, February 26 to 27, 2013$25,000 · 55 kt wind · 2 events
- Winter Storm in Iowa, February 26 to 27, 201321 events
- Winter Weather in Indiana, February 26, 201319 events
- High Wind in Tennessee, February 26, 2013$20,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429108, 429109, 429110, 429111, 429112, 429113, 429116.